Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
goldengirl

Mino - Is this the usual dosage?

Recommended Posts

Hey,

My son is on Mino going on his 3rd month and we have some concerns.

He seemed to improve to a point and then he started developing Milia, I think it is called: flesh colored bumps under his chin, and his acne never totally cleared of minor small whiteheads. He did however clear of cysts. In our minds, a big improvement.

Last 2 derm visits were confusing. 1 month visit derm said Mino was working well. 2 month said he wasn't improving enough for what he would like. He suggested Accutane.

When I was hesitant he actually seemed kind of preturbed with us and said he would not be able to stay on the 2 daily dose of Mino over summer because of the sun. On Accutane, he would still need to be cautious of sun exposure, right?

I think we were from the beginning, 3 visits ago, being set up for him to take Accutane. Will lowering the Mino dose cause the acne to flare?

Any advice would be appreciated!

Share this post


Link to post
Share on other sites
Hey,

My son is on Mino going on his 3rd month and we have some concerns.

He seemed to improve to a point and then he started developing Milia, I think it is called: flesh colored bumps under his chin, and his acne never totally cleared of minor small whiteheads. He did however clear of cysts. In our minds, a big improvement.

Last 2 derm visits were confusing. 1 month visit derm said Mino was working well.  2 month said he wasn't improving enough for what he would like. He suggested Accutane.

When I was hesitant he actually seemed kind of preturbed with us and said he would not be able to stay on the 2 daily dose of Mino over summer because of the sun. On Accutane, he would still need to be cautious of sun exposure, right?

I think we were from the beginning, 3 visits ago, being set up for him to take Accutane. Will lowering the Mino dose cause the acne to flare?

Any advice would be appreciated!

Share this post


Link to post
Share on other sites

Mino is an antibiotic, which are intended to work against bacteria.  Your sons small whiteheads are not due to bacteria, so an antibiotic will not do anything to or for them.

Share this post


Link to post
Share on other sites
Milia are not flesh-colored bumps, so he doesn't have milia.  On the other hand, milia are often mistaken for small whiteheads.

Mino is an antibiotic, which are intended to work against bacteria.  Your sons small whiteheads are not due to bacteria, so an antibiotic will not do anything to or for them.

Mino, along with many other oral abx's, can make a person more sun-sensitive.  Common sense precautions such as sunscreen are in order.  Same for Accutane.

One cannot say with any certainty if lowering, or increasing, or stopping mino will cause a flare.  Acne flares anyway, and if it happens, is not always due to what came just before.  A lot will be dependant on what else your son is using.

Share this post


Link to post
Share on other sites

i have taken mino and while it worked for me at first, you build up an immunity to it so it probably won't work for much longer anyway. as with any anti biotics, you do get more sensative to sun (i found that out the hard way!) but with accutane that happens to. if your derm thinks accutane then i would probably go for it. mino won't work in the long run anyway.

Share this post


Link to post
Share on other sites
Agreed white heads are not 'infected' per say, but I was under the impression the 'white' is the accumulated dead leucocytes after they have phagocytosed the bacteria?

By my logic, blackheads are nothing to do with bacteria, only plugged sebum. Comedones are just closed blackheads. And whiteheads occur due to an infection of the above?

Share this post


Link to post
Share on other sites
A whitehead is composed of sebum and old duct lining cells that form a plug in the duct, and accumulate a mass of material under the plug. 

As long as bacteria don't get in there and feed, you don't have bacteria or pus. 

When bacteria do feed off of this mixture, you get a bacterial infection, and then the body produces pus in response to this infection. 

Therefore, the whitehead itself has nothing to do with bacteria or white blood cells.

Share this post


Link to post
Share on other sites

My best advice to you madam, don't let your son waste his time and probably yours on mino. it sucks, i was on it for nearly 2 months and my skin maintained the same. i had to get rugh and ask for accutane. i'm now on accutane and starting to feel side effects. and actually my white heads are starting to dry on my face and just fall down. i hope i had a mom like you, you know talk to your son when ever you have time. make him feel loved.......i'm 17 and i feel no love from no one in the world except my grandmom, my uncle and 2nd aunt. ...... eusa_shifty.gif

Share this post


Link to post
Share on other sites

Minocycline doesn't work for everybody, but I think it's unfair for people to tell you that it sucks or that it's a stupid useless drug.

I know that the effects of mino don't last forever, but I had mild/moderate acne, and after about 4 months on mino my skin is better than it has EVER been. I get the occasional whitehead around "that time of the month", but I don't get the huge red ugly painful pimples anymore, which is SO nice.

Have your son try it out for at least a month - and make sure he's taking a probiotic with it! Good luck. smile.gif

Share this post


Link to post
Share on other sites
Minocycline doesn't work for everybody, but I think it's unfair for people to tell you that it sucks or that it's a stupid useless drug.

Share this post


Link to post
Share on other sites

I was on mino for about 12 months, first 3 were at 50mg*2 every day then lowered to 50mg*1 so it was pretty low but I still got some bad side effects.

-hair thinning

-stomach pain

-got a cold about 4 times (I would usually get one maybe every 2 years)

-got a wart, something I never had before (immunity system weakened ?)

-got a tooth ake and in fact a small part of the tooth fell off simply like that, this is finally what convinced me to stop the usage.

All these symptomes appeared after about 6 months and gradually so I didn't linked mino to it right away. I have to admit that it did some good to my acne but of course it was only temporary

Since I stopped mino, everything seems to be back to normal...I hope you will have a better experience than me.

Share this post


Link to post
Share on other sites

minocycline cleard all my acne including cysts completely......in fact when they all left i only too 1 a day and it was fine......ive tried the other cycline's and they didnt work for me....the only prob is that its expensive..

Share this post


Link to post
Share on other sites
I would agree.  Minocycline is a valuable tool in the treatment of acne, and there are at least several million persons out there who would tell you the same if they had the time.  Just keep in mind that the the treatment of moderate to severe acne requires more than just an oral abx, which is most likely why some people don't do well on it - they are inadequately treated....

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×